Jump to ContentJump to Main Navigation
Show Summary Details
In This Section

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W. / Wilson, John S.

Managing Editor: Khukhro, Evgenii I. / Kramer, Linus

6 Issues per year


IMPACT FACTOR 2016: 0.457
5-year IMPACT FACTOR: 0.521

CiteScore 2016: 0.53

SCImago Journal Rank (SJR) 2015: 0.748
Source Normalized Impact per Paper (SNIP) 2015: 0.849

Mathematical Citation Quotient (MCQ) 2015: 0.45

Online
ISSN
1435-4446
See all formats and pricing
In This Section
Volume 10, Issue 4 (Jul 2007)

Issues

On Jordan's theorem for complex linear groups

Michael J Collins
  • University College, Oxford OX1 4BH, England.
  • Email:
Published Online: 2007-07-26 | DOI: https://doi.org/10.1515/JGT.2007.032

Abstract

In 1878, Jordan showed that a finite subgroup of GL(n, ℂ) must possess an abelian normal subgroup whose index is bounded by a function of n alone. We will give the optimal bound for all n; for n ⩾ 71, it is (n + 1)!, afforded by the symmetric group S n+1. We prove a ‘replacement theorem’ that enables us to study linear groups by breaking them down into individual primitive constituents and we give detailed information about the structure of the groups that achieve the optimal bounds, for every degree n.

Our proof relies on known lower bounds for the degrees of faithful representations of each quasisimple group, depending on the classification of finite simple groups, through the use of the bounds for primitive groups that the author has previously obtained.

About the article


Received: 2006-09-08

Published Online: 2007-07-26

Published in Print: 2007-07-20



Citation Information: Journal of Group Theory, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: https://doi.org/10.1515/JGT.2007.032. Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Ignasi Mundet i Riera and Alexandre Turull
Advances in Mathematics, 2015, Volume 272, Page 820
[2]
Bruno P. Zimmermann
Archiv der Mathematik, 2014, Volume 103, Number 2, Page 195
[3]
Michael J. Collins
Journal of Algebra, 2008, Volume 319, Number 2, Page 759
[4]
Ivan Cheltsov and Constantin Shramov
Geometry & Topology, 2011, Volume 15, Number 4, Page 1843
[5]
A.S. Detinko, D.L. Flannery, and E.A. OʼBrien
Journal of Algebra, 2011, Volume 344, Number 1, Page 397
[6]
Michael J. Collins
Journal für die reine und angewandte Mathematik (Crelles Journal), 2008, Volume 2008, Number 624

Comments (0)

Please log in or register to comment.
Log in